Alert archive / California / Wind Advisories in 2014

Wind Advisory 36, NWS San Diego, CA

April 30, 2014San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 30, 2014, 12:40 PM PDT for San Diego County, California. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2014, 12:40 PM PDT (19:40 UTC)
Expired
May 1, 2014, 5:00 PM PDT
In force
28 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5085 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
-182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WWUS76 KSGX 301940
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1240 PM PDT WED APR 30 2014

...STRONG AND DAMAGING SANTA ANA WINDS THROUGH THURSDAY...

.STRONG SANTA ANA WINDS WILL CONTINUE TODAY. PEAK WIND GUSTS OF 60
TO 90 MPH ARE LIKELY IN THE WIND PRONE MOUNTAIN AND FOOTHILL AREAS
EARLY THIS AFTERNOON AND AGAIN THURSDAY MORNING. A BRIEF LULL IN
THE WINDS IS FORECAST THIS EVENING BEFORE A FINAL SURGE OF STRONG
WINDS DEVELOPS TONIGHT INTO THURSDAY MORNING. THIS SECOND PEAK
WILL BE SLIGHTLY WEAKER. WINDS WILL SLOWLY WEAKEN THURSDAY
AFTERNOON AND EVENING.

CAZ042-048-050-055>058-010500-
/O.CON.KSGX.HW.W.0009.000000T0000Z-140502T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
1240 PM PDT WED APR 30 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY...

* LOCATION...COASTAL MOUNTAIN SLOPES AND ADJACENT INLAND AREAS
  WITH STRONGEST GUSTS BELOW THE CAJON AND SAN GORGONIO PASSES...THE
  SANTA ANA MOUNTAINS...AND THE SAN DIEGO COUNTY MOUNTAINS.

* WINDS...NORTHEAST TO EAST WINDS 20 TO 40 MPH IN THE FOOTHILLS AND
  VALLEYS WITH GUSTS 40 TO 60 MPH. PEAK GUSTS OF 60 TO 90 MPH IN
  THE WIND PRONE MOUNTAIN AND FOOTHILL AREAS.

* TIMING...WINDS WEAKENING SLIGHTLY THIS AFTERNOON...THEN
  STRENGTHENING AGAIN TONIGHT. A SECOND SLIGHTLY WEAKER PEAK WILL
  OCCUR THURSDAY MORNING. WINDS SLOWLY WEAKENING THURSDAY
  AFTERNOON AND EVENING.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. DOWNED TREES...TREE
  BRANCHES...PALM FRONDS...AND POWER LINES. UNSECURED OUTDOOR
  OBJECTS SUCH AS LAWN AND PATIO FURNITURE MAY BE DAMAGED OR BLOWN
  AWAY.

* OUTLOOK...MUCH LIGHTER OFFSHORE WINDS THURSDAY EVENING THROUGH
  FRIDAY...BECOMING ONSHORE FRIDAY AFTERNOON.

* REPORTS...THE PEAK WIND GUST THIS MORNING SO FAR WAS 101 MPH AT
  SILL HILL AT 1010 AM. OTHER REPORTS INCLUDE 94 MPH AT FREMONT
  CANYON AND 87 MPH AT BUCKMAN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ043-010500-
/O.NEW.KSGX.WI.Y.0036.140430T1940Z-140502T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
1240 PM PDT WED APR 30 2014

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* WINDS...NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH.

* TIMING...GUSTY WINDS EARLY THIS AFTERNOON WILL WEAKEN SLIGHTLY
  THIS EVENING. WINDS INCREASING AGAIN EARLY THURSDAY MORNING
  BEFORE DIMINISHING THURSDAY AFTERNOON.

* LOCATION...SAN DIEGO COASTAL AREA...STRONGEST BETWEEN MIRAMAR
  AND THE SAN DIEGO BAY.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. WATCH FROM BROKEN TREE
  BRANCHES AND DOWNED PALM FRONDS. 

* OUTLOOK...WINDS DIMINISHING LATE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
4 follow-up statements
024 
WWUS76 KSGX 010453
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
953 PM PDT WED APR 30 2014

...STRONG AND POTENTIALLY DAMAGING SANTA ANA WINDS THROUGH
THURSDAY...

.STRONG SANTA ANA WINDS WILL INCREASE TONIGHT AND CONTINUE THROUGH
THURSDAY AFTERNOON WITH ISOLATED GUSTS OF 60 TO 80 MPH IN THE
MOUNTAINS AND FOOTHILLS. WIND GUSTS OF 40 TO 60 MPH ARE EXPECTED IN
THE INLAND VALLEYS. THE WINDS WILL SUBSIDE THURSDAY EVENING.

CAZ042-048-050-055>058-011300-
/O.CON.KSGX.HW.W.0009.000000T0000Z-140502T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
953 PM PDT WED APR 30 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* WINDS...NORTHEAST TO EAST WINDS 20 TO 40 MPH IN THE FOOTHILLS
  AND VALLEYS WITH GUSTS 40 TO 60 MPH. PEAK GUSTS OF 60 TO 80 MPH
  IN THE WIND PRONE MOUNTAIN AND FOOTHILL AREAS.

* TIMING...TONIGHT AND THURSDAY. WINDS SLOWLY WEAKENING LATE THURSDAY
  AFTERNOON AND EVENING.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING
  DUST.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. DOWNED TREES...TREE 
  BRANCHES...PALM FRONDS...AND POWER LINES. UNSECURED OUTDOOR 
  OBJECTS SUCH AS LAWN AND PATIO FURNITURE MAY BE DAMAGED OR 
  BLOWN AWAY. 

* OUTLOOK...MUCH LIGHTER OFFSHORE WINDS THURSDAY EVENING 
  THROUGH FRIDAY...BECOMING ONSHORE FRIDAY AFTERNOON. 

* REPORTS...THE PEAK WIND GUST WEDNESDAY WAS 101 MPH AT SILL HILL
  AT 1010 AM. OTHER REPORTS INCLUDE 94 MPH AT FREMONT CANYON AND
  87 MPH AT BUCKMAN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ043-011300-
/O.CON.KSGX.WI.Y.0036.000000T0000Z-140502T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
953 PM PDT WED APR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* WINDS...A BRIEF LULL IN THE WINDS TONIGHT. EAST WINDS INCREASE
  TO 15 TO 25 MPH LATE TONIGHT THROUGH THURSDAY MORNING...WITH
  GUSTS OF 30 TO 40 MPH.

* LOCATION...SAN DIEGO COASTAL AREAS...STRONGEST BETWEEN MIRAMAR 
  AND THE SAN DIEGO BAY.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...DOWNED TREES...TREE
  BRANCHES AND PALM FRONDS.

* OUTLOOK...WINDS DIMINISHING LATE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
440 
WWUS76 KSGX 011025
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
325 AM PDT THU MAY 1 2014

...STRONG AND POTENTIALLY DAMAGING SANTA ANA WINDS TODAY...

.STRONG SANTA ANA WINDS WILL INCREASE THIS MORNING AND CONTINUE
INTO THE AFTERNOON WITH ISOLATED GUSTS OF 55 TO 75 MPH IN THE
MOUNTAINS AND FOOTHILLS. WIND GUSTS OF 35 TO 50 MPH ARE EXPECTED
IN THE INLAND VALLEYS. THE WINDS WILL DIMINISH LATER THIS
AFTERNOON AND EVENING.

CAZ042-048-050-055>058-012100-
/O.CON.KSGX.HW.W.0009.000000T0000Z-140502T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
325 AM PDT THU MAY 1 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...NORTHEAST TO EAST WINDS 20 TO 35 MPH IN THE FOOTHILLS
  AND VALLEYS WITH GUSTS 35 TO 55 MPH. PEAK GUSTS OF 55 TO 75 MPH
  IN THE WIND PRONE MOUNTAIN AND FOOTHILL AREAS.

* TIMING...THIS MORNING THROUGH EARLY AFTERNOON. WINDS WEAKENING
  LATE THIS AFTERNOON AND EVENING.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING 
  DUST. AREAS OF SMOKE REDUCING VISIBILITY AROUND RANCHO CUCAMONGA. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS. DOWNED TREES...TREE 
  BRANCHES...PALM FRONDS...AND POWER LINES. UNSECURED OUTDOOR 
  OBJECTS SUCH AS LAWN AND PATIO FURNITURE MAY BE DAMAGED OR 
  BLOWN AWAY. 

* OUTLOOK...MUCH LIGHTER OFFSHORE WINDS TONIGHT AND FRIDAY
  MORNING.

* REPORTS...THIS MORNING THE PEAK WIND GUST AS OF 3 AM WAS 49 MPH
  AT SILL HILL. OTHER REPORTS INCLUDE 46 MPH AT HIGHLAND SPRINGS
  AND 44 MPH AT PLEASANTS PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ043-012100-
/O.CON.KSGX.WI.Y.0036.000000T0000Z-140502T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
325 AM PDT THU MAY 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...AREAS OF EAST WINDS WILL INCREASE TO 15 TO 25 MPH THIS
  MORNING...WITH GUSTS OF 30 TO 40 MPH.

* TIMING...THIS MORNING THROUGH EARLY AFTERNOON. WINDS WEAKENING
  LATE THIS AFTERNOON AND EVENING.

* LOCATION...SAN DIEGO COASTAL AREAS...STRONGEST AROUND MIRAMAR
  AND KEARNY MESA.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...DOWNED TREES...TREE 
  BRANCHES AND PALM FRONDS. 

* OUTLOOK...WINDS DIMINISHING DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
176 
WWUS76 KSGX 012008
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
108 PM PDT THU MAY 1 2014

...SANTA ANA WINDS WILL CONTINUE THROUGH THIS AFTERNOON...

.EAST TO NORTHEAST WINDS WILL CONTINUE INTO THE AFTERNOON...WITH
ISOLATED GUSTS OF 30 TO 40 MPH EXPECTED ALONG THE COAST...35 TO 50 MPH
EXPECTED IN THE INLAND VALLEYS AND 50 TO 60 MPH LIKELY IN THE
MOUNTAINS AND FOOTHILLS. WINDS WILL DIMINISH LATER THIS AFTERNOON
AND EVENING. VISIBILITY COULD BE REDUCED AT TIMES DUE TO BLOWING
DUST...MAINLY IN THE INLAND EMPIRE.

CAZ042-048-050-055>058-020000-
/O.CON.KSGX.HW.W.0009.000000T0000Z-140502T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
108 PM PDT THU MAY 1 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...EAST TO NORTHEAST WINDS 20 TO 35 MPH IN THE FOOTHILLS
  AND VALLEYS WITH GUSTS 35 TO 50 MPH. PEAK GUSTS OF 50 TO 60 MPH
  IN THE WIND PRONE MOUNTAIN AND FOOTHILL AREAS.

* TIMING...THROUGH THIS AFTERNOON.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING 
  DUST. AREAS OF SMOKE REDUCING VISIBILITY AROUND RANCHO 
  CUCAMONGA. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS. DOWNED TREES...TREE 
  BRANCHES...PALM FRONDS...AND POWER LINES. UNSECURED OUTDOOR 
  OBJECTS SUCH AS LAWN AND PATIO FURNITURE MAY BE DAMAGED OR 
  BLOWN AWAY. 

* OUTLOOK...MUCH LIGHTER OFFSHORE WINDS TONIGHT AND FRIDAY 
  MORNING. 

* REPORTS...PEAK WIND GUSTS SINCE MIDNIGHT AS OF 1 PM WERE 74 MPH
  AT SILL HILL...64 MPH AT CRESTWOOD AND 63 MPH AT PLEASANTS PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ043-020000-
/O.CON.KSGX.WI.Y.0036.000000T0000Z-140502T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
108 PM PDT THU MAY 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...AREAS OF EAST TO NORTHEAST WINDS 15 TO 25 MPH...WITH
  GUSTS TO 35 MPH.

* TIMING...THROUGH THIS AFTERNOON. 

* LOCATION...SAN DIEGO COASTAL AREAS...STRONGEST AROUND MIRAMAR 
  AND KEARNY MESA. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...DOWNED TREES...TREE 
  BRANCHES AND PALM FRONDS. 

* OUTLOOK...WINDS WILL DIMINISH THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJT
272 
WWUS76 KSGX 012358
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
458 PM PDT THU MAY 1 2014

CAZ042-048-050-055>058-020100-
/O.EXP.KSGX.HW.W.0009.000000T0000Z-140502T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
458 PM PDT THU MAY 1 2014

...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. 

GUSTY SANTA ANA WINDS WILL CONTINUE TO DECREASE THIS EVENING.
THEREFORE THE HIGH WIND WARNING BE ALLOWED TO EXPIRE. 

$$

CAZ043-020100-
/O.EXP.KSGX.WI.Y.0036.000000T0000Z-140502T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
458 PM PDT THU MAY 1 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT.

GUSTY SANTA ANA WINDS HAVE ENDED AT THE COAST...AND THE WINDS HAVE
TURNED ONSHORE. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 9:30 AM PDT, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 30, 9:30 AM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED APR 30 2014

.SYNOPSIS...
HOT TODAY THROUGH THURSDAY WITH STRONG SANTA ANA WINDS AND VERY LOW
HUMIDITY. VERY WARM FRIDAY WITH WINDS TRANSITIONING ONSHORE. COOLER
WEATHER WILL ARRIVE THIS WEEKEND WITH STRONGER ONSHORE FLOW AND A
SHALLOW MARINE LAYER. MUCH COOLER NEXT WEEK WITH A DEEPER MARINE
LAYER AS AN UPPER LEVEL TROUGH DEEPENS ALONG THE WEST COAST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MOSTLY CLEAR THIS MORNING WITH SOME BLOWING DUST BEING REPORTED WEST
OF THE MOUNTAINS. EXTREME WINDS PEAKING THIS MORNING. SILL HILL
RECORDED ITS HIGHEST GUST EVER COMING IN AT A WHOPPING 97 MPH AT 340
AM AND AGAIN AT 810 AM. OTHER PEAK GUSTS INCLUDE 84 MPH AT FREMONT
CANYON...83 MPH AT BUCKMAN SPRINGS...AND AN IMPRESSIVE 69 MPH AT
ONTARIO AIRPORT. WINDS WILL WEAKEN SLIGHTLY LATE THIS AFTERNOON
BEFORE RAMPING UP AGAIN OVERNIGHT. A SLIGHTLY WEAKER PEAK SECOND
PEAK IN THE WINDS WILL OCCUR THURSDAY MORNING AND GRADUALLY WEAKEN
DURING THE AFTERNOON AND EVENING.

ASIDE FROM THE WINDS...VERY HOT AND DRY WEATHER WILL PREVAIL TODAY
AND THURSDAY. HIGHEST TEMPS TODAY WILL BE IN THE COASTAL AREAS AND
FAR WESTERN VALLEYS WHERE TEMPS HAVE ALREADY CLIMBED INTO THE LOW
80S. EXPECT HIGHS IN THE MID TO UPPER 90S IN THE WARMER
LOCATIONS...POSSIBLY FLIRTING WITH THE 100 DEGREE MARK. THE WINDIER
VALLEYS AND LOW DESERTS WILL SEE HIGHS IN THE LOW TO MID 90S. COLD
AIR ADVECTION FROM THE NORTHEAST WILL KEEP THE HIGH DESERTS AND
MOUNTAINS SLIGHTLY COOLER WITH HIGHS IN THE LOW 80S AND 60S
RESPECTIVELY. FOCUS OF THE HOT WEATHER WILL SHIFT AWAY FROM THE
COAST AND INTO THE VALLEYS THU AS OFFSHORE FLOW WILL BE WEAKER
DURING PEAK HEATING. AGAIN EXPECT HIGHS IN THE MID TO UPPER 90S AND
EVEN A FEW 100 DEGREE SPOTS IN THE VALLEYS ON THURSDAY. THE
REMAINDER OF THE INLAND AREAS WILL BE ABOUT 5 DEGREES WARMER AS
WELL. MINOR COOLING WEST OF THE MOUNTAINS FRIDAY AS ONSHORE FLOW
RETURNS IN THE AFTERNOON...WITH THE WARMING TREND CONTINUING IN THE
MOUNTAINS AND DESERTS.

WIDESPREAD COOLING THIS WEEKEND AS THE UPPER LEVEL RIDGE WEAKENS AND
ONSHORE FLOW STRENGTHENS. SOME MARINE LAYER LOW CLOUDS AND FOG MAY
RETURN TO THE COASTAL AREAS AS EARLY AS SUNDAY MORNING. GREATER
COOLING WITH GUSTY ONSHORE WINDS AND A DEEPER MARINE LAYER FOR THE
EARLY TO MIDDLE PART OF NEXT WEEK AS AN UPPER LEVEL TROUGH AMPLIFIES
ALONG THE WEST COAST.

&&

.AVIATION...
301530Z...NE WIND GUSTS 40 TO 60 KT...WITH ISOLATED GUSTS TO 80
KT...WILL CONTINUE ALONG COASTAL MTN SLOPES...FOOTHILLS AND FAR
INLAND VALLEYS THROUGH THIS AFTN. BLDU IS REDUCING VIS NEAR
KONT...AND COULD AFFECT KONT AT TIMES THROUGH THIS AFTN. LLWS WILL
BE POSSIBLE ALONG COASTAL AND VALLEY SITES THIS AFTN AND TONIGHT AS
THE SEA BREEZE DEVELOPS NEAR THE SURFACE ALONG PORTIONS OF THE
COAST...AND NORTHEASTERLY FLOW CONTINUES ALOFT. MTN WAVE ACTIVITY
WILL CREATE THE POSSIBILITY OF STRONG UDDFS THROUGH THE
AFTN...ESPECIALLY IN THE COACHELLA VALLEY NEAR KTRM. NE WINDS WILL
INCREASE AGAIN TONIGHT...WITH SLIGHTLY WEAKER GUSTS EXPECTED.
OTHERWISE...VFR AND SKC THROUGH THU MORNING.

&&

.MARINE...
800 AM...NE WIND GUSTS TO 25 KT COULD PRODUCE CHOPPY SEAS WEDNESDAY
AND THURSDAY...MAINLY NORTH OF OCEANSIDE IN THE MORNINGS. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE INNER COASTAL WATERS.

&&

.BEACHES...
ISOLATED SURF TO 5 FEET WILL BE POSSIBLE TODAY ALONG ORANGE COUNTY
BEACHES...WITH SETS TO 4 FEET EXPECTED ALONG SAN DIEGO COUNTY
BEACHES. A HIGH RISK OF DANGEROUS RIP CURRENTS WILL BE POSSIBLE
THROUGH THURSDAY.

&&

.FIRE WEATHER...
EXTREME FIRE WEATHER CONDITIONS TODAY AND THURSDAY WITH VERY STRONG
WINDS AND HOT AND VERY DRY WEATHER. THE PEAK OFFSHORE WINDS WILL
OCCUR THIS MORNING AND AFTERNOON...WITH A SLIGHTLY WEAKER PEAK LATE
TONIGHT INTO THU MORNING. EXPECT WIDESPREAD GUSTS OF 40-60 MPH IN
THE MOUNTAINS...VALLEYS AND ORANGE COUNTY COASTAL AREAS...WITH GUSTS
IN EXCESS OF 70-80 MPH IN THE WIND PRONE FOOTHILLS AND CANYONS.
WIDESPREAD SINGLE DIGIT HUMIDITY IS EXPECTED EACH DAY WITH VERY POOR
OVERNIGHT RECOVERY. STILL HOT AND DRY FRIDAY WITH WEAK OFFSHORE
WINDS IN THE MORNING TRANSITIONING TO ONSHORE IN THE AFTERNOON. FOR
THE WEEKEND...HIGH PRESSURE ALOFT WILL WEAKEN AND THE RETURN OF
ONSHORE FLOW WILL BRING COOLING...INCREASING HUMIDITIES...AND THE
RETURN OF A MARINE LAYER THAT WILL DEEPEN EARLY NEXT WEEK.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 5 PM PDT THURSDAY FOR THE ORANGE COUNTY
     COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO
     COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY MOUNTAINS...
     SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     RED FLAG WARNING UNTIL 8 PM PDT THURSDAY FOR THE ORANGE COUNTY
     COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS-INCLUDING THE
     SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL
     FOREST...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
     INLAND EMPIRE...SAN BERNARDINO COUNTY MOUNTAINS-INCLUDING
     THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE
     SAN BERNARDINO NATIONAL FOREST...SANTA ANA
     MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
     CLEVELAND NATIONAL FOREST.

PZ...SMALL CRAFT ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR THE
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM.

&&

PUBLIC/FIRE WEATHER...SS
AVIATION/MARINE...JJT

In the hours before

Local storm report, Apr 30, 8:06 AM PDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
806 AM PDT WED APR 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     NON-TSTM WND GST 2 E ONTARIO             34.05N 117.58W
04/30/2014  M69 MPH          SAN BERNARDINO     CA   ASOS

            ASOS STATION ONTARIO AIRPORT /ONT/

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Apr 30, 9:00 AM PDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT WED APR 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     NON-TSTM WND DMG 8 WNW PINE VALLEY       32.91N 116.62W
04/30/2014                   SAN DIEGO          CA   TRAINED SPOTTER

            65 MPH WIND GUST KNOCKED DOWN SMALL TREE
            LIMBS...AND KNOCKED OUT THE POWER.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Apr 30, 10:00 AM PDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PDT WED APR 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     NON-TSTM WND DMG 2 N SANTA ANA           33.77N 117.88W
04/30/2014                   ORANGE             CA   COOP OBSERVER

            MEASURED WIND GUST OF 42 MPH DOWNED SMALL
            TREE LIMBS.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Apr 30, 11:00 AM PDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1100 AM PDT WED APR 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND DMG 1 E HEMET               33.73N 116.98W
04/30/2014                   RIVERSIDE          CA   TRAINED SPOTTER

            SPOTTER MEASURED 50 MPH WIND GUST, SMALL
            TREES SNAPPED OR UPROOTED, AND MANY ROOF
            TILES BLOWING OFF OF HOUSES.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Apr 30, 11:37 AM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1137 AM PDT WED APR 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     NON-TSTM WND DMG 2 ENE LAGUNA NIGUEL     33.53N 117.67W
04/30/2014                   ORANGE             CA   TRAINED SPOTTER

            ESTIMATED 70 MPH WIND GUST. DOWNED A FEW
            SMALL TREES AND A LOT OF DEBRIS WAS FLYING
            IN THE AIR.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Apr 30, 12:32 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1232 PM PDT WED APR 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     NON-TSTM WND DMG 4 ESE PINE VALLEY       32.84N 116.43W
04/30/2014                   SAN DIEGO          CA   TRAINED SPOTTER

            MEASURED WIND GUST OF 89 MPH. THREE TREES
            HAVE EITHER SNAPPED OR UPROOTED.

&&

NWS SAN DIEGO CA
IRIS SYSTEM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:40 AM PDTSmall Craft AdvisorySGX14 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.